Alert archive / Arizona / Wind Advisories in 2008

Wind Advisory 1, NWS Tucson, AZ

January 1, 2008

NWS Tucson, AZ issued this wind advisory at Jan 1, 2008, 10:46 AM MST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 1, 2008, 10:46 AM MST (17:46 UTC)
Expired
Jan 1, 2008, 5:00 PM MST
In force
6 hr
Issued by
NWS Tucson, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTWC 011746
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
1046 AM MST TUE JAN 1 2008

AZZ033-020000-
/O.NEW.KTWC.WI.Y.0001.080101T1746Z-080102T0000Z/
TUCSON METRO/MARANA/GREEN VALLEY-
1046 AM MST TUE JAN 1 2008

...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

STRONG HIGH PRESSURE OVER THE GREAT BASIN REGION WILL PROVIDE
WINDY CONDITIONS TODAY. SUSTAINED EAST TO SOUTHEAST WINDS OF 30
TO 35 MPH ARE EXPECTED ACROSS PORTIONS OF THE TUCSON METRO AREA...
AND ESPECIALLY THE SOUTHERN AND EASTERN SECTIONS OF THE CITY...
UNTIL 5 PM MST THIS AFTERNOON. WIND SPEEDS WILL ONLY SLIGHTLY
REDUCE THIS EVENING AND CONTINUE THROUGH THE NIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON
THIS HAZARDOUS WEATHER SITUATION.

$$
2 follow-up statements
000 
WWUS75 KTWC 011904
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
1204 PM MST TUE JAN 1 2008

AZZ029-020000-
/O.EXA.KTWC.WI.Y.0001.000000T0000Z-080102T0000Z/
SOUTHEAST PINAL COUNTY-
1204 PM MST TUE JAN 1 2008

...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

STRONG HIGH PRESSURE OVER THE GREAT BASIN REGION WILL PROVIDE
WINDY CONDITIONS TODAY. SUSTAINED EAST TO SOUTHEAST WINDS OF
30 TO 35 MPH ARE EXPECTED ACROSS PORTIONS OF SOUTHEAST PINAL COUNTY
...INCLUDING AREAS ALONG INTERSTATE 10 AS WELL AS ORACLE...PICACHO
AND RED ROCK... UNTIL 5 PM MST THIS AFTERNOON. WIND SPEEDS WILL ONLY
SLIGHTLY REDUCE THIS EVENING AND CONTINUE THROUGH THE NIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON
THIS HAZARDOUS WEATHER SITUATION.

$$

AZZ033-020000-
/O.CON.KTWC.WI.Y.0001.000000T0000Z-080102T0000Z/
TUCSON METRO/MARANA/GREEN VALLEY-
1204 PM MST TUE JAN 1 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

STRONG HIGH PRESSURE OVER THE GREAT BASIN REGION WILL PROVIDE
WINDY CONDITIONS TODAY. SUSTAINED EAST TO SOUTHEAST WINDS OF
30 TO 35 MPH ARE EXPECTED ACROSS PORTIONS OF THE TUCSON METRO
AREA... AND ESPECIALLY THE SOUTHERN AND EASTERN SECTIONS OF THE
CITY... UNTIL 5 PM MST THIS AFTERNOON. WIND SPEEDS WILL ONLY
SLIGHTLY REDUCE THIS EVENING AND CONTINUE THROUGH THE NIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON
THIS HAZARDOUS WEATHER SITUATION.

$$
000 
WWUS75 KTWC 020005
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
505 PM MST TUE JAN 1 2008

AZZ029-033-020115-
/O.EXP.KTWC.WI.Y.0001.000000T0000Z-080102T0000Z/
SOUTHEAST PINAL COUNTY-TUCSON METRO/MARANA/GREEN VALLEY-
505 PM MST TUE JAN 1 2008

...WIND ADVISORY HAS EXPIRED...

STRONG HIGH PRESSURE OVER THE CENTRAL ROCKIES RESULTED IN WINDY 
CONDITIONS TODAY. SUSTAINED EAST TO SOUTHEAST WINDS OF 33 MPH WITH A 
GUST TO 44 MPH OCCURRED AT THE TUCSON INTERNATIONAL AIRPORT THIS 
AFTERNOON. WIND SPEEDS HAVE DECREASED SIGNIFICANTLY DURING THE PAST 
COUPLE OF HOURS. WINDS DURING THE EVENING HOURS AND OVERNIGHT ARE
STILL EXPECTED TO BE IN THE BREEZY TO LOCALLY WINDY CATEGORY WITH
SPEEDS GENERALLY 15 TO 25 MPH AND GUSTY. THEREFORE...THE WIND
ADVISORY WAS ALLOWED TO EXPIRE AT 5 PM MST THIS AFTERNOON. HOWEVER...
MOTORISTS TRAVELING ALONG INTERSTATE 10 BETWEEN TUCSON AND PHOENIX
SHOULD CONTINUE TO DRIVE WITH CAUTION...ESPECIALLY HIGH PROFILE
VEHICLES.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Jan 1, 10:20 AM MST, 26 minutes earlier.

Area forecast discussion, Jan 1, 10:20 AM MST, 26 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TUCSON AZ
1020 AM MST TUE JAN 1 2008

ADDED FIRE WEATHER SECTION BELOW

.SYNOPSIS...HIGH PRESSURE OVER SOUTHEASTERN ARIZONA WILL PROVIDE DRY
WEATHER...BREEZY TO WINDY CONDITIONS...AND WARM DAYTIME TEMPERATURES
INTO WEDNESDAY. A TROUGH OF LOW PRESSURE WILL DEVELOP OVER THE AREA
BY THE END OF THE WEEK. A SERIES OF DISTURBANCES WILL BRING A CHANCE
OF SHOWERS ESPECIALLY THIS WEEKEND ALONG WITH COOLER DAYTIME
TEMPERATURES BY EARLY NEXT WEEK.

&&

.DISCUSSION...SATELLITE IMAGERY AND SURFACE OBSERVATIONS INDICATED
CLEAR SKIES ACROSS FAR NERN SECTIONS AT THIS TIME...WHILE SCT-BKN
MAINLY CIRROFORM CLOUDS WERE ELSEWHERE. ELY/SELY SURFACE WINDS WERE
PREVALENT AREAWIDE...AND PARTICULARLY VICINITY KTUS/KDUG WHERE GUSTS
TO AROUND 20 KTS WERE OBSERVED AT 16Z. VERY DRY SURFACE REGIME WITH
DEWPOINTS VALID 16Z IN THE SINGLE DIGITS-LOWER TEENS...AND THESE
TEMPS WERE NEARLY 5-15 DEGS LOWER VERSUS 24 HOURS AGO. SURFACE TEMPS
VALID 16Z WERE ABOUT 5-15 DEGS HIGHER VERSUS THIS TIME MON.

UPPER TROUGH OVER THE ERN CONUS WITH N-S RIDGE AXIS FROM BRITISH
COLUMBIA-CALIFORNIA. UPPER LOW WAS WEST OF BAJA CENTERED VICINITY
27N/122W. ABUNDANT MID AND HIGH-LEVEL MOISTURE ASSOCIATED WITH THIS
LOW PRESSURE SYSTEM AS EVIDENCED VIA SATELLITE IMAGERY WILL SPREAD
NEWD TODAY AND TONIGHT. HOWEVER...IN THE SHORT-TERM FORECAST PERIOD
APPEARS SURFACE WIND WILL BE THE PRIMARY ISSUE. INHERITED FORECASTS
INDICATE BREEZY-WINDY CONDITIONS ACROSS MUCH OF THIS FORECAST AREA
TODAY AND TONIGHT. THIS SEEMS REASONABLE BASED ON RECEIPT OF 01/12Z
NAM/NGM GUIDANCE AND CURRENT OBSERVATIONS.

GRADIENT PROGGED TO LOOSEN SLIGHTLY THIS AFTERNOON BUT TIGHTEN AGAIN
TONIGHT INTO WED MORNING. FOR NOW BELIEVE WINDS WILL REMAIN JUST
BELOW WIND ADVISORY CRITERIA BUT WILL CONTINUE TO MONITOR. GENERALLY
BREEZY CONDITIONS WED AS BULK OF MID AND HIGH-LEVEL MOISTURE MOVES
ACROSS THE AREA SUFFICIENT FOR MOSTLY CLOUDY SKIES. PERHAPS A FEW
SPRINKLES MAINLY ACROSS THE HIGHEST TERRAIN NORTH AND EAST OF TUCSON
WED THOUGH NO MEASURABLE PRECIP IS EXPECTED.

PLEASE REFER TO PREV DISCUSSION BELOW FOR EXTENDED FORECAST DETAIL.

&&

.FIRE WEATHER...SURFACE HIGH PRESSURE OVER THE GREAT BASIN HAS
PRODUCED BREEZY TO WINDY CONDITIONS OVER PORTIONS OF THE SE AZ. AS
RH VALUES FALL THROUGHOUT THE DAY...SOME LOCATIONS MAY EXPERIENCE
RED FLAG CONDITIONS FOR A BRIEF PERIOD OF TIME. AT CURRENT...DO NOT
EXPECT THESE CONDITIONS TO BE WIDESPREAD. HOWEVER...MONITORING
SITUATION VERY CLOSELY AND NOT RULING OUT HAVING TO ISSUE A SHORT
FUSED RED FLAG WARNING. CURRENT READINGS FROM ASOS AND RAWS STATIONS
INDICATE THAT FIRE WEATHER ZONE 148...CONSISTING OF EASTERN
PIMA...SANTA CRUZ...COCHISE...AND GRAHAM COUNTY SOUTH OF THE GILA
RIVER...SEEMS TO HAVE THE HIGHEST WIND SPEEDS AND THIS AREA IS
ESPECIALLY BEING MONITORED. CREWS IN THE FIELD ARE URGED TO EXERCISE
EXTREME CAUTION FOR THE REMAINDER OF THE MORNING AND INTO THE
AFTERNOON BEFORE RH VALUES BEGIN TO RECOVER AFTER 5 PM MST THIS
EVENING.

&&

.AVIATION...HIGH-LEVEL CLOUDS INCREASING AREAWIDE TODAY WITH BASES
AT OR ABOVE 15K FT AGL...THEN MOSTLY CLOUDY TONIGHT AND WEDNESDAY.
EASTERLY/SOUTHEASTERLY SURFACE WINDS OF 12-25 KTS THE REST OF TODAY
INTO WEDNESDAY...WITH OCCASIONAL GUSTS OF 25-35 KTS THROUGH THE
PERIOD. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.

&&

.PREV DISCUSSION...PATTERN CHANGE AS HIGH PRESSURE STALLS OVER
EASTERN STATES AND A SERIES OF STRONG IMPULSES CARVE A MEAN TROUGH
POSITION THROUGH THE WEST LATE IN THE WEEK AND ESPECIALLY OVER THE
WEEKEND. GOOD CHANCE OF SHOWERS DEVELOPING AS EARLY AS FRIDAY BUT
MORE LIKELY THE SATURDAY NIGHT TO SUNDAY PERIOD AS TIMING AND
TRAJECTORY LOOKS RIGHT NOW. INITIALLY WE WILL BE LOOKING AT
RELATIVELY HIGH HEIGHT AND THICKNESSES STILL...SO NOT MUCH SNOW
CONCERN...BUT THE SITUATION WILL BECOME RATHER COOLER BY LATER
SUNDAY AND MONDAY...AND IF WE STILL HAVE MOISTURE TO WORK WITH SNOW
LEVELS COULD BECOME A CONCERN. STILL COULD END UP WITH NOTABLE STORM
TOTAL PRECIPITATION VALUES BEFORE IT IS OVER.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...NONE.

WEATHER.GOV/TUCSON

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 1, 10:45 AM MSTRed Flag WarningTWC7 hr

Nearby

Wind Advisories in Arizona, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.